MAUDE Adverse Event Report: CORDIS CORPORATION PRECISE PRO RX US CAROTID SYST; STENT, CAROTID

CORDIS CORPORATION PRECISE PRO RX US CAROTID SYST; STENT, CAROTID
Catalog Number PC1030RXC
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing record (dhr) review was conducted and the product met quality requirements for product acceptance per the applicable manufacturing quality plan.The product is not available for evaluation and testing.Additional information will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a precise pro rx us 10 x 30 stent delivery system (sds) was delivered to the target lesion.During deployment, there was some resistance felt and the stent jumped.There was no reported patient injury.Additional information received indicated that the precise stent was implanted distal to the intended target lesion.Additional intervention/an additional stent was implanted to treat the intended target lesion.The target lesion was the left internal carotid artery (lica).The target lesion was reported to be: slightly tortuous, severely calcified, and a seventy-five percent (75%) stenosis.The product is not being returned for inspection.No additional information is available.
 
Additional Manufacturer Narrative
As reported, a precise pro rx us 10 x 30 stent delivery system (sds) was delivered to the target lesion.During deployment, there was some resistance felt and the stent jumped.There was no reported patient injury.Additional information received indicated that the precise stent was implanted distal to the intended target lesion.Additional intervention/an additional stent was implanted to treat the intended target lesion.The target lesion was the left internal carotid artery (lica).The target lesion was reported to be: slightly tortuous, severely calcified, and a seventy-five percent (75%) stenosis.The product is not being returned for inspection.No additional information is available.The product was not returned for analysis.A device history record (dhr) review of lot 17622781 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system-deployment difficulty-inaccurate placement¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Patient factors such as vessel tortuosity or calcification and possibly handling factors may have contributed to the reported event.According to the instructions for use ¿slack removal a.Advance the stent delivery system past the lesion site.B.Pull back the stent delivery system until the radiopaque inner shaft markers (leading and trailing ends) move in position so that they are proximal and distal to the target lesion.C.Ensure the device outside the patient remains flat and straight.Caution: slack in the catheter shaft either outside or inside the patient may result in deploying the stent beyond the lesion site.5.Stent deployment.Note: when ready to proceed with stent deployment, heparin may be administered per standard hospital practice or as prescribed by a physician.Heparin may be continued following stent deployment if so indicated by a physician or hospital protocol.A.Verify that the delivery system's radiopaque inner shaft markers (leading and trailing ends) are proximal and distal to the target lesion.B.Unlock the tuohy borst valve connecting the inner shaft and outer sheath of the delivery system.C.Ensure that the access sheath or guiding catheter does not move during deployment.D.Initiate stent deployment by retracting the outer sheath while holding the inner shaft in a fixed position.Deployment is complete when the outer sheath marker passes the proximal inner shaft stent marker.Note: the mechanism for stent deployment is outer sheath retraction.Deployment is completed by maintaining inner shaft position while retracting the outer sheath and allowing the stent to expand.Neither the dhr nor the limited information received suggest a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
PRECISE PRO RX US CAROTID SYST
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key7451636
Report Number9616099-2018-02083
Device Sequence Number18875050
Product Code NIM
UDI-Device Identifier20705032036549
UDI-Public20705032036549
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue NumberPC1030RXC
Device Lot Number17622781
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/29/2018
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;